66978members
353451posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Your advice please

9 REPLIES 9
Highlighted
Member

Re: Your advice please

I struggled with the same problem thanks to steroids. Tried bran, fruit juice etc and thought I was doing ok but not great. Then was given some mild laxatives after mentioning it to chemo nurse and wished I'd had them from the start! Sadly still had appetite though!
Highlighted
Member

Re: Your advice please

Thank you ladies - have tried orange juice and movicol and little better today but still not brill. Going to keep dosing self up for couple more days then will see doc if no real improvement. No appetite so once I manage to get rid! will have lost pounds!xx

Highlighted
Member

Re: Your advice please

I get constipation occasionally and find that eating kiwifruits helps, ditto watered down orange juice.  I do sometimes resort to over-the-counter preparations such as lactulose and Movicol (although results from the latter can prove somewhat explosive!).

 

 

Highlighted
Member

Re: Your advice please

Hi

 

I find 'Sunsweet Prune juice' from holland and barrett is a good natural supplement taken daily and you can always take a laxative if needed as well.  

 

I take it daily to help IBS.

 

Jaye x

Highlighted
Community Champion

Re: Your advice please

Hi Porkie
I'm on the same combo as you and it's the days on steroids that cause me the problems plus a few days after as you come off the steroid 'high'. I read on the chemotherapy thread (main menu) that dates can help and I snack on about 5 or 6 every evening when I need to. I'm not bloated at all so I think they help although I'm not ' regular' until nearly the next dose is due.
Nicky x

Highlighted
Member

Re: Your advice please

Hi Porkie,

 

Similar to what bc-lass said you can take high dose of vit. C supplement- usually you would take it to bowel tolerance if taking as a supplement, but it would still work as a one off treatment if you don't like taking supplements on a regular basis.

 

Tink x

Highlighted
Member

Re: Your advice please

I really struggled whilst having chemo, think the cause was the anti sickness drugs. I used Lactulose, takes a day or two to work. 

Good luck, I know it's not much funxx

Highlighted
Member

Re: Your advice please

Porkie,I get a laxative from my GP called laxido. It's a powder you mix with water. It makes them softer to pass too .Senokot will help but can make them very hard and large to pass and quite painful.
Hugs,Helen xxxx
Highlighted
Member

Re: Your advice please

Warmed fresh orange juice can help xx
Highlighted
Member

Your advice please

Hello ladies - I wonder if I could pick a few brains please. Not something I would normally want to talk about! but I wondered what others may have used to help with consipation. I am currently taking herceptin, perjeta and denusomab and suffering acute constipation. I have never experienced it before but feel so bloated and lost appetite. I am drinking lots, walking and going to buy some prunes but any other ideas to help would be appreciated as it is getting me down and I wondered if anybody else had suffered when on same combination of drugs. If no better after weekend will call GP. Thank you ladies and I do hope that you are all enjoying the run up to Christmas and coping with scan anxiety and side effects. xx